HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   can blood pressure meds cause horrible headaches or is it the bloodpressure ????????? (http://www.healthboards.com/boards/high-low-blood-pressure/535400-can-blood-pressure-meds-cause-horrible-headaches-bloodpressure.html)

vickie45 09-20-2007 07:35 AM

can blood pressure meds cause horrible headaches or is it the bloodpressure ?????????
 
hi everyone just want to ask a question about my b/p ok from may to about july it was running pretty normal like 118/79- 120/60 hr was under 100 like sometimes it was 79-80 -93 i was on a different b/p med then i was on lisinipril 10 mg i went to new dr because the other dr wasnt helping me he overmedicated me on my thyrold meds .ok since june or july i forget when i started them i been having upper arm pain and the headaches are horrible this new dr put me on norvasc 5mg now my b/p is like 160/98- 156/75 heartrate is high though its running 125 so could it be i need a higher dose or maybe this brand isnt right for me ? also i was wondering since im only on 5 mg would it hurt to stop them for a few days and take b/p readings to see what it says without meds iam loosing weight and im not trying its just coming off like 10 lbs everytime i go to dr i lost 10 more pounds .iam very very confused about all this before i went on the meds either one i never had the headaches near this bad. plus im suppose to be hypo thyrold but had to stop the meds and my tsh went down to normal range without the meds and that has me confused too i do not know whats going on here anyone have some advice here ??
thanks
vickie:confused:

bethsheba 09-20-2007 08:22 AM

Re: can blood pressure meds cause horrible headaches or is it the bloodpressure ?????
 
[QUOTE=vickie45;3217707]...i went to new dr because the other dr wasnt helping me he overmedicated me on my thyrold meds .ok since june or july i forget when i started them i been having upper arm pain and the headaches are horrible this new dr put me on norvasc 5mg now my b/p is like 160/98- 156/75 heartrate is high though its running 125 so could it be i need a higher dose or maybe this brand isnt right for me ?...[/QUOTE]

Hi Vickie,

Welcome to our boards!!

Am somewhat confused as to what med you were on when...but I will say that norvasc/amlodipine is known for causing headaches. Your dose of 5 mg is average (dosage for norvasc can range from 2.5 to 10 mg--there's always exceptions)...but if it is giving you bad headaches, adjusting the dose may not be worthwhile. Norvasc stays in the body awhile after you stop taking it so I doubt you would notice a difference in bp right away. It took 4-6 weeks before my body returned to normal after discoing the norvasc...but everyone is different and everyone processes drugs differently.

[QUOTE]... iam loosing weight and im not trying its just coming off like 10 lbs everytime i go to dr i lost 10 more pounds .iam very very confused about all this before i went on the meds either one i never had the headaches near this bad. plus im suppose to be hypo thyrold but had to stop the meds and my tsh went down to normal range without the meds and that has me confused too i do not know whats going on here anyone have some advice here ??
thanks
vickie:confused:[/QUOTE]

The weight loss is a concern because, if anything, bp meds sometimes cause weight gain. I suspect it is due to your thyroid condition but I have no personal knowledge or experience in this area. Perhaps Famnd, or someone else, could give you some help there.

Do keep us posted.

Take care.

Bethsheba

PS Dosage for medicine is often based on the patient's weight. If you are losing weight, your prescriptions (for whatever condition you have) may be too strong so you should check with your doctor to see if the dosage is proper given your current weight....

elizleigh 09-20-2007 12:06 PM

Re: can blood pressure meds cause horrible headaches or is it the bloodpressure ?????
 
Your headaches could very well be from the blood pressure as 160 is quite high - doesn't sound like the Norvasc is controlling it properly. When mine was that high my headaches were aweful. I was put on Norvasc as well and it did not control my BP and they had to add another med. Sounds like you need a different type of med altogether especially if it has anything to do with your drastic weight loss. There are so many different types out there, sometimes it takes a few to find the right kind.

hopesprings2 09-20-2007 12:21 PM

Re: can blood pressure meds cause horrible headaches or is it the bloodpressure ?????
 
[QUOTE=bethsheba;3217808]Hi Vickie,

Welcome to our boards!!

Am somewhat confused as to what med you were on when...but I will say that norvasc/amlodipine is known for causing headaches. Your dose of 5 mg is average (dosage for norvasc can range from 2.5 to 10 mg--there's always exceptions)...but if it is giving you bad headaches, adjusting the dose may not be worthwhile. Norvasc stays in the body awhile after you stop taking it so I doubt you would notice a difference in bp right away. It took 4-6 weeks before my body returned to normal after discoing the norvasc...but everyone is different and everyone processes drugs differently.



The weight loss is a concern because, if anything, bp meds cause weight gain. I suspect it is due to your thyroid condition but I have no personal knowledge or experience in this area. Perhaps Famnd, or someone else, could give you some help there.

Do keep us posted.

Take care.

Bethsheba

PS Dosage for medicine is often based on the patient's weight. If you are losing weight, your prescriptions (for whatever condition you have) may be too strong so you should check with your doctor to see if the dosage is proper given your current weight....[/QUOTE]YOU MIGHT NEED A HIGHER DOSE OR ANOTHER KIND.I HAVE TAKEN HIGH BLOOD PREASURE MEDS FOR FAST HEART RATE(no high blood preasure) And some made my heart beat faster.

bethsheba 09-20-2007 02:55 PM

Re: can blood pressure meds cause horrible headaches or is it the bloodpressure ?????
 
[QUOTE=bethsheba;3217808]...Norvasc stays in the body awhile after you stop taking it so I doubt you would notice a difference in bp right away....[/QUOTE]

Vickie,

I might add that I don't know how long you've been taking the norvasc, but it takes several weeks for it to lower one's pressures...so if you've only taken it for a few days, you wouldn't know if it was working or if it wasn't.

Bethsheba

flowergirl2day 09-20-2007 03:26 PM

Re: can blood pressure meds cause horrible headaches or is it the bloodpressure ?????
 
Vickie, :)

When searching for a possible cause of your weight loss, you can practically eliminate the antihypertensives. As Beth pointed out, most have the opposite effect: weight GAIN. If the weight loss continues, you should have abdominal scans done - there are many possible causes, including IBS, GI issues, etc. I hope you have a good doctor. Unexplained weight loss is always a reason for concern.
I did a lot of reading on headaches. There's such a thing as a blood pressure headache. Apparently, the hypertension has to be [U]very severe [/U]though before a person gets one of those. They say that headaches and dizzinness are often incorrectly given as symptoms of high blood pressure, thus misleading and sometimes actually harming peple. (through lack of action due to no "symptoms"). I just read an article about that. There are no symptoms of high blood pressure. That is why it's called the silent killer.
Other than that, there are hundreds of possible reasons for headaches. As mentioned in previous posts, some antihypertensives (with vasodilating effects) can cause them. Constriction of the blood vessels (from cold, for instance) can result in a headache also. If the headaches are a big concern, you should visit the headache board. There's a lot of good information there.

flowergirl


All times are GMT -7. The time now is 01:07 PM.